Alert archive / Colorado / High Wind Watches in 2016

High Wind Watch 2, NWS Denver/Boulder, CO

February 17, 201610 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Feb 17, 2016, 5:02 AM MST for 10 counties in Colorado. It took effect at Feb 18, 2016, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 17, 2016, 5:02 AM MST (12:02 UTC)
In effect from
Feb 18, 2016, 5:00 AM MST
Expired
Feb 17, 2016, 8:38 PM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 12:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 0.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3108 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

798 
WWUS75 KBOU 171202
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
502 AM MST WED FEB 17 2016

...STRONG WINDS POSSIBLE IN THE MOUNTAINS AND FOOTHILLS ON
THURSDAY...

.WEST TO SOUTHWEST FLOW ALOFT WILL INCREASE OVER THE AREA ON
THURSDAY AHEAD OF AN UPPER LEVEL TROUGH. WEST TO SOUTHWEST WINDS
WILL INCREASE IN THE MOUNTAINS AND FOOTHILLS DURING THE MORNING
HOURS AND CONTINUE STRONG THROUGH THE AFTERNOON. GUSTS UP TO 75
MPH WILL BE POSSIBLE.  

OVER NORTHEAST COLORADO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS
UP TO 45 MPH MAY OCCUR BY AFTERNOON WITH UP TO 55 MPH OVER THE
PALMER DIVIDE. THURSDAY NIGHT AS THE UPPER LEVEL TROUGH MOVES
ACROSS THE AREA STRONG WINDS MAY EVENTUALLY DEVELOP NEAR THE
FOOTHILLS AND ACROSS PORTIONS OF THE PLAINS ESPECIALLY NEAR THE
WYOMING...COLORADO BORDER.


COZ033>036-172015-
/O.NEW.KBOU.HW.A.0002.160218T1200Z-160219T0100Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
502 AM MST WED FEB 17 2016

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
AFTERNOON. 

* TIMING...WINDS WILL INCREASE IN THE MOUNTAINS BY EARLY THURSDAY
  MORNING AND IN THE FOOTHILLS BY LATE MORNING. THE WINDS WILL
  REMAIN STRONG THROUGH THURSDAY AFTERNOON.

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 75 MPH
  MAINLY ABOVE 7500 FEET.

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR STRONG
  CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS OF
  LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING
  TRAVEL OR USE ALTERNATE ROUTES. IF YOU ARE DRIVING ON THE
  ROADWAYS SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND
  GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
3 follow-up statements
612 
WWUS75 KBOU 171720
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1020 AM MST WED FEB 17 2016

...VERY STRONG WINDS POSSIBLE IN THE FRONT RANGE MOUNTAINS AND
FOOTHILLS THURSDAY THROUGH FRIDAY MORNING....

.POWERFUL SOUTHWESTERLY FLOW ALOFT IN ADVANCE OF AN UPPER LEVEL
LOW PRESSURE TROUGH WILL COMBINE WITH A LARGE PRESSURE DIFFERENCE
FROM WESTERN TO EASTERN COLORADO TO POSSIBLY PRODUCE STRONG AND
VERY GUSTY CHINOOK WINDS IN THE FRONT RANGE MOUNTAINS AND
FOOTHILLS STARTING THURSDAY MORNING. THESE POTENTIALLY DAMAGING
SOUTHWEST WINDS ARE EXPECTED TO TRANSITION TO EVEN STRONGER NORTHWEST
BORA TYPE WINDS THURSDAY NIGHT WITH THE PASSAGE OF THE LOW
PRESSURE TROUGH AND POWERFUL JET STREAM WINDS. WINDS ARE EXPECTED
TO WEAKEN IN MOST AREAS FRIDAY AFTERNOON...ALTHOUGH NORTHWEST
WINDS ARE LIKELY TO REMAIN GUSTY IN THE FOOTHILLS AND ON THE HIGH
PLAINS UNTIL FRIDAY EVENING.

LOWER AREAS ADJACENT TO THE FRONT RANGE FOOTHILLS AND UP ALONG THE
WYOMING BORDER MAY ALSO EXPERIENCE STRONG AND GUSTY WINDS. HOWEVER
WIND SPEEDS IN THESE AREA ARE EXPECTED TO REMAIN BELOW HIGH WIND
CRITERIA.

COZ033>036-180130-
/O.EXT.KBOU.HW.A.0002.160218T1200Z-160219T1900Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1020 AM MST WED FEB 17 2016

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

* TIMING...SOUTHWESTERLY WINDS WILL INCREASE IN THE FRONT RANGE
  MOUNTAINS AND FOOTHILLS EARLY THURSDAY MORNING AND BECOME QUITE
  STRONG AND GUSTY BY LATE MORNING. THESE POTENTIALLY DAMAGING
  SOUTHWEST WINDS COULD BECOME STRONGER THURSDAY NIGHT WITH A
  PASSING TROUGH AND STAND UP COLD FRONT.

* WINDS...WEST TO SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 75 MPH
  MAINLY ABOVE 7500 FEET ON THURSDAY. THEN WEST TO NORTHWEST WINDS
  35 TO 50 MPH WITH POSSIBLE GUSTS TO AROUND 80 MPH THURSDAY
  NIGHT AND FRIDAY MORNING.

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR VERY
  STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS
  OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER
  DELAYING TRAVEL OR USE ALTERNATE ROUTES. THE STRONG WINDS MAY
  ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW CREATING
  NEAR WHITEOUT CONDITIONS ON THE HIGHER SLOPES AND PASSES. IF YOU
  MUST DRIVE SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG
  WIND GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE
ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
BAKER
011 
WWUS75 KBOU 180020
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
520 PM MST WED FEB 17 2016

...VERY STRONG WINDS POSSIBLE IN THE FRONT RANGE MOUNTAINS AND
FOOTHILLS THURSDAY THROUGH FRIDAY MORNING....

.POWERFUL SOUTHWESTERLY FLOW ALOFT IN ADVANCE OF AN UPPER LEVEL
DISTURBANCE WILL COMBINE WITH A LARGE PRESSURE DIFFERENCE ACROSS
COLORADO TO PRODUCE STRONG AND VERY GUSTY WINDS. THE HIGH WINDS
ARE FIRST EXPECTED TO DEVELOP OVER THE FRONT RANGE MOUNTAINS BY
EARLY THURSDAY MORNING...AND THEN SPREAD DOWN THROUGH MOST OF THE
FOOTHILLS DURING THE DAY. THESE STRONG AND POTENTIALLY DAMAGING
WINDS ARE EXPECTED TO TRANSITION TO EVEN STRONGER AND MORE
WIDESPREAD WINDS THURSDAY EVENING WITH THE PASSAGE OF THE
DISTURBANCE. WINDS ARE EXPECTED TO WEAKEN IN MOST AREAS FRIDAY
AFTERNOON...ALTHOUGH NORTHWEST WINDS ARE LIKELY TO REMAIN GUSTY IN
THE FOOTHILLS AND ON THE HIGH PLAINS UNTIL FRIDAY EVENING.

LOWER AREAS ADJACENT TO THE FRONT RANGE FOOTHILLS AND UP ALONG
THE WYOMING BORDER WILL ALSO EXPERIENCE STRONG AND GUSTY WINDS
LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT.

COZ033>036-180830-
/O.CON.KBOU.HW.A.0002.160218T1200Z-160219T1900Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
520 PM MST WED FEB 17 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM 5 AM MST THURSDAY
THROUGH FRIDAY MORNING...

* TIMING...SOUTHWESTERLY WINDS WILL INCREASE IN THE FRONT RANGE
  MOUNTAINS AND FOOTHILLS LATE TONIGHT AND BECOME QUITE STRONG AND
  GUSTY THURSDAY MORNING. THESE POTENTIALLY DAMAGING SOUTHWEST
  WINDS COULD BECOME STRONGER BY EARLY THURSDAY EVENING.

* WINDS...WEST TO SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 80 MPH
  MAINLY ABOVE 7500 FEET ON THURSDAY. THEN WEST TO NORTHWEST WINDS
  35 TO 50 MPH WITH POSSIBLE GUSTS TO AROUND 90 MPH THURSDAY
  NIGHT AND FRIDAY MORNING.

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR VERY
  STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. DRIVERS
  OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD CONSIDER AVOIDING
  TRAVEL DURING THIS VERY WINDY PERIOD. THE STRONG WINDS MAY ALSO
  PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW CREATING NEAR
  WHITEOUT CONDITIONS ON THE HIGHER SLOPES AND PASSES. IF YOU MUST
  DRIVE SLOW DOWN AND REMAIN ALERT FOR SUDDEN AND STRONG WIND
  GUSTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE
ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$
568 
WWUS75 KBOU 180338
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
838 PM MST WED FEB 17 2016

...VERY STRONG WINDS EXPECTED IN AND NEAR THE FRONT RANGE
MOUNTAINS AND FOOTHILLS THURSDAY THROUGH FRIDAY MORNING....

.POWERFUL SOUTHWESTERLY FLOW ALOFT IN ADVANCE OF AN UPPER LEVEL
DISTURBANCE WILL COMBINE WITH A LARGE PRESSURE DIFFERENCE ACROSS
COLORADO TO PRODUCE STRONG AND VERY GUSTY WINDS. THE HIGH WINDS
ARE FIRST EXPECTED TO DEVELOP OVER THE FRONT RANGE MOUNTAINS LATE
TONIGHT OR EARLY THURSDAY MORNING...AND THEN SPREAD DOWN THROUGH
MOST OF THE FOOTHILLS ON THURSDAY. THESE STRONG AND POTENTIALLY
DAMAGING WINDS ARE EXPECTED TO TRANSITION TO EVEN STRONGER AND
MORE WIDESPREAD WINDS THURSDAY EVENING WITH THE PASSAGE OF THE
DISTURBANCE. THE STRONG WINDS WILL ALSO SPREAD EAST ACROSS THE
PLAINS LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. POTENTIALLY
DAMAGING WINDS WILL BE POSSIBLE WEST OF I-25 AND UP ALONG THE
WYOMING BORDER THURSDAY EVENING.

WINDS ARE EXPECTED TO WEAKEN IN MOST AREAS FRIDAY AFTERNOON...ALTHOUGH
NORTHWEST WINDS ARE LIKELY TO REMAIN GUSTY IN THE FOOTHILLS AND ON
PORTIONS OF THE HIGH PLAINS UNTIL FRIDAY EVENING.

COZ033-034-181200-
/O.UPG.KBOU.HW.A.0002.160218T1200Z-160219T1900Z/
/O.NEW.KBOU.HW.W.0002.160218T1000Z-160219T1900Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK
838 PM MST WED FEB 17 2016

...HIGH WIND WARNING IN EFFECT FROM 3 AM THURSDAY TO NOON MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 3 AM THURSDAY TO NOON MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SOUTHWESTERLY WINDS WILL INCREASE IN THE FRONT RANGE
  MOUNTAINS TONIGHT AND BECOME STRONG BY LATE TONIGHT AND EARLY
  THURSDAY MORNING. THESE POTENTIALLY DAMAGING SOUTHWEST WINDS
  COULD BECOME STRONGER BY EARLY THURSDAY EVENING.

* WINDS...SOUTHWEST TO WEST WINDS INCREASING TO 30 TO 45 MPH
  ABOVE 10 THOUSAND FEET...WITH GUSTS OF 80 TO 90 MPH ABOVE
  TIMBERLINE. A COUPLE OF THE HIGHEST PEAKS COULD SEE GUSTS REACH
  100 MPH.

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR VERY
  STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. THE
  STRONG WINDS AND FALLING SNOW THURSDAY AFTERNOON AND NIGHT WILL
  ALSO PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW...CREATING
  NEAR WHITEOUT CONDITIONS ON THE HIGHER SLOPES AND PASSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD DELAY TRAVEL UNTIL THE WINDS
SUBSIDE.

&&

$$

COZ035-036-181200-
/O.UPG.KBOU.HW.A.0002.160218T1200Z-160219T1900Z/
/O.NEW.KBOU.HW.W.0002.160218T1200Z-160219T1900Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
838 PM MST WED FEB 17 2016

...HIGH WIND WARNING IN EFFECT FROM 5 AM THURSDAY TO NOON MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM THURSDAY TO NOON MST
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...SOUTHWESTERLY WINDS WILL INCREASE IN THE FRONT RANGE
  FOOTHILLS LATE TONIGHT AND BECOME QUITE STRONG AND GUSTY THROUGH
  THE DAY THURSDAY. THESE POTENTIALLY DAMAGING SOUTHWEST WINDS
  COULD BECOME STRONGER AND MORE WIDESPREAD BY EARLY THURSDAY
  EVENING.

* WINDS...WEST TO SOUTHWEST 30 TO 45 MPH WITH GUSTS TO 80 MPH 
  MAINLY ABOVE 7500 FEET ON THURSDAY. THEN WEST TO NORTHWEST 
  WINDS 35 TO 50 MPH WITH POSSIBLE GUSTS TO AROUND 90 MPH 
  THURSDAY NIGHT AND FRIDAY MORNING. 

* IMPACTS...PEOPLE PLANNING TRAVEL SHOULD BE PREPARED FOR VERY
  STRONG CROSS WINDS CAUSING HAZARDOUS DRIVING CONDITIONS. HIKERS
  SHOULD REMAIN ALERT FOR FALLING TREES. POWER OUTAGES ARE ALSO
  POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

COZ038-039-181200-
/O.NEW.KBOU.HW.A.0003.160219T0100Z-160219T1200Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
838 PM MST WED FEB 17 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE
THURSDAY NIGHT. 

* TIMING...WEST WINDS WILL STRENGTHEN CONSIDERABLY THURSDAY
  EVENING. THE STRONG WINDS WILL CONTINUE THROUGH MOST OF THURSDAY
  NIGHT BEFORE SUBSIDING BY FRIDAY MORNING.

* WINDS...WEST 25 TO 40 MPH WITH GUSTS AROUND 75 MPH POSSIBLE.

* IMPACTS...HIGH WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS.
  DRIVERS OF LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD AVOID
  TRAVEL THURSDAY NIGHT. HIGHWAYS PRONE TO THE HIGH WINDS INCLUDE
  HIGHWAY 93 BETWEEN BOULDER AND GOLDEN...U.S. 36...HIGHWAY
  287...AND I-25 WITH THE STRONGEST WINDS NEAR THE WYOMING BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 17, 4:01 AM MST, 1 hour 1 minute earlier.

Area forecast discussion, Feb 17, 4:01 AM MST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
401 AM MST WED FEB 17 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 401 AM MST WED FEB 17 2016

THE UPPER LEVEL RIDGE AXIS MOVES OVER COLORADO TODAY. HIGH LEVEL
MOISTURE WILL BE INCREASING...AND WE SHOULD GET A FAIRLY
PERSISTENT WAVE CLOUD DEVELOPING THIS MORNING. WE WILL HAVE A
RELATIVE MINIMA IN THE WINDS THIS MORNING...THEN MOUNTAIN WINDS
WILL START TO PICK UP OUT OF THE WSW THIS AFTERNOON...WITH
SOUTHERLY WINDS DEVELOPING ON THE PLAINS. WITH A WARMER AIRMASS
AND A MILD NIGHT IN MOST AREAS...TEMPERATURES SHOULD BE SEVERAL
DEGREES WARMER THAN YESTERDAY DESPITE SOME CLOUD COVER...GUIDANCE
IS A LITTLE WARMER THAN OUR PREVIOUS FORECAST AND LOOKS GOOD.

WINDS WILL CONTINUE TO INCREASE TONIGHT...BECOMING VERY STRONG
OVER THE RIDGES AND HIGHER EAST SLOPES. AMPLIFIED MOUNTAIN WAVE
POSSIBLE LATER TONIGHT IN AREAS WHERE THAT CAN HAPPEN WITH SW
FLOW...THOUGH THE FLOW IS FAIRLY SHEARED IN THIS TIME FRAME SO THE
STRONGEST WINDS WILL LIKELY STAY ABOVE 8 OR 9 THOUSAND FEET. HARD
TO SAY WHAT THE WIND PATTERN WILL BE AROUND DENVER...CERTAINLY
AREAS SOUTH AND EAST OF DENVER SHOULD SEE INCREASING WINDS
OVERNIGHT BUT BETWEEN THE TERRAIN BLOCKING AND POSSIBLE MOUNTAIN
WAVE ACTIVITY IT IS POSSIBLE MUCH OF DENVER COULD SEE COMPLEX AND
LIGHTER WIND PATTERNS DURING THE NIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 401 AM MST WED FEB 17 2016

STG WSW FLOW ALOFT WILL BE ACROSS THE AREA THRU THU AFTN IN ADVANCE
OF A QUICK MOVING UPPER LEVEL TROUGH WHICH WILL PASS ACROSS THU
EVENING. MOISTURE WILL GRADUALLY INCREASE IN ZN 31 BY AFTN AND
ACROSS THE REST OF THE MTNS BY EARLY EVENING. AS THE UPPER LEVEL
TROUGH MOVES ACROSS THERE WILL BE A QUICK BURST OF HEAVIER SNOW
MAINLY THU EVENING WHICH WILL QUICKLY END BY MIDNIGHT. WILL
PROBABLY NEED AN ADVISORY FOR SNOW/BLOWING SNOW LATE IN THE AFTN
THRU THE EVENING HOURS WITH BLOWING SNOW BEING THE MAIN PROBLEM.

AT LOWER ELEVATIONS IT WILL BE DRY AND VERY WINDY ON THU WITH AFTN
HIGHS IN THE UPPER 60S TO MID 70S ACROSS NERN CO.  RECORD HIGH AT
DENVER IS 71 WHICH WILL LIKELY BE BROKEN.

AS FOR HIGH WINDS THERE WILL BE TWO POTENTIAL EVENTS.  THE FIRST
EVENT WILL AFFECT THE MTNS AND FOOTHILLS DURING THE DAY. ALTHOUGH
WSW LOW FLOW TYPICALLY IS NOT A FAVORED DIRECTION FOR STG WINDS...AREAS
CLOSER TO THE WY BORDER IN LARIMER COUNTY AND IN THE SRN FOOTHILLS
OF JEFFERSON...DOUGLAS AND NERN PARK CAN SEE STG WINDS IN THIS
TYPE OF SETUP. MEANWHILE OVER THE ADJACENT PLAINS COULD SEE SOME
WIND GUSTS UP TO 50 MPH OVER OVER THE SRN SUBURBS OF DENVER INTO
ERN DOUGLAS AND WESTERN ELBERT COUNTIES AND NR THE WY BORDER OVER
NERN LARIMER/NWRN WELD COUNTIES. AT THIS TIME WILL ONLY ISSUE A
WATCH FOR THE FOOTHILLS/MTNS AS WINDS SHOULD STAY JUST BLO
CRITERIA ALONG THE FRONT RANGE URBAN CORRIDOR.

MEANWHILE THE 2ND POSSIBLE WIND EVENT MAY OCCUR LATER THU NIGHT INTO
EARLY FRI MORNING AS A MTN WAVE DEVELOPS AND SUBSISDENCE OCCURS
BEHIND DEPARTING UPPER LEVEL TROUGH.  CROSS-SECTIONS SHOW COMPONENT
ALONG WINDS MAY REACH 60 TO 65 KTS SO HIGH WIND THREAT WILL INCREASE
IN AND ALONG THE NRN FOOTHILLS.  ACROSS THE PLAINS THERE WILL BE A
THREAT OF HIGH WINDS ESPECIALLY CLOSER TO THE WY-NE BORDER.

FOR FRI ZONAL FLOW ALOFT WILL BE OVER THE AREA WITH DRY CONDITIONS.
THE THREAT OF HIGH WINDS SHOULD BEGIN TO DECREASE IN THE FOOTHILLS
AND PLAINS BY MID TO LATE MORNING.  AS FOR HIGHS READINGS WILL BE
SLIGHTLY COOLER WITH HIGHS IN THE UPPER 50S TO MID 60S ACROSS NERN
CO.  ON SAT THE FLOW ALOFT WILL REMAIN NEARLY ZONAL.  BOTH THE ECMWF
AND GFS SHOW A WK DISTURBANCE EMEDDED IN THE FLOW WHICH COULD BRING
A SLIGHT CHC OF SHOWERS TO THE MTNS.  OVER NERN CO IT WILL REMAIN
DRY WITH HIGHS IN THE UPPER 50S TO LOWER 60S.

ON SUN THE FLOW ALOFT WILL BECOME MORE WNW AS A CDFNT MOVES ACROSS
NERN CO.  CROSS-SECTIONS DO NOT SHOW MUCH MOISTURE EMBEDDED IN THE
FLOW OR WITH THE FNT.  THUS WILL ONLY MENTION A SLIGHT CHC OF
SHOWERS IN THE MTNS.  TEMPS WILL BE COOLER OVER NERN CO AS READINGS
DROP BACK TO MORE SEASONAL LEVELS.

BY MON INTO MON NIGHT THE ECMWF AND GFS NOW AGREE A MORE DEFINED
UPPER LEVEL TROUGH MAY AFFECT THE AREA IN NW FLOW ALOFT ALONG WITH
ANOTHER COLD FNT.  IF THIS HAPPENS THEN THERE WOULD BE A BETTER CHC
OF PCPN ESPECIALLY LATE MON AFTN INTO MON NIGHT.  FOR TUE THE UPPER
LEVEL TROUGH WILL MOVE SE OF THE AREA WITH DRY NWLY FLOW ALOFT AND
NEAR SEASONAL TEMPS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 401 AM MST WED FEB 17 2016

VFR THROUGH TONIGHT. SOUTH TO SOUTHEAST WINDS WILL PREVAIL
TODAY...WITH GUSTS TO 20 KNOTS POSSIBLE AT KDEN/KAPA THIS
AFTERNOON...AND LIKELY TONIGHT. LIGHTER WINDS AT KBJC UNTIL LATER
TONIGHT BUT THEN STRONGER WINDS AND LLWS ARE POSSIBLE.

A LONG PERIOD OF STRONG WEST WINDS IS LIKELY THURSDAY AFTERNOON
AND EVENING THAT COULD HAVE SIGNIFICANT IMPACTS ON OPERATIONS AT
KDEN...KAPA...AND KBJC.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON FOR
COZ033>036.

&&

SHORT TERM...GIMMESTAD
LONG TERM...RPK
AVIATION...GIMMESTAD
Hazardous weather outlook, Feb 16, 10:55 AM MST, 18 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1055 AM MST TUE FEB 16 2016

COZ030>051-171800-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1055 AM MST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST TO NORTHWEST WINDS WILL SPREAD DOWN OFF THE FRONT
RANGE AND OUT ACROSS THE PLAINS OF NORTHEAST COLORADO THIS
AFTERNOON. WINDS ARE NOT EXPECTED TO BE ANYWHERE AS STRONG AS
YESTERDAY. HOWEVER FOOTHILL AREAS COULD SEE WIND GUSTS IN THE
35 TO 45 MPH RANGE...WITH AREAS ALONG THE BASE OF THE FOOTHILLS
AND UP ALONG THE WYOMING BORDER IN LARIMER COUNTY COULD SEE GUSTS
APPROACHING 35 MPH. THE FEW REMAINING LIGHT SNOW SHOWERS UP ALONG
THE CONTINENTAL DIVIDE SHOULD COME TO AN END LATER TODAY. THE GUSTY
DOWNSLOPE WINDS ON THE PLAINS AND SHOULD HAVE LITTLE PROBLEM
WARMING TEMPERATURES INTO THE UPPER 50S AND LOWER 60S BY MID-
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FAST MOVING PACIFIC SYSTEM WILL BRING SNOW SHOWERS TO THE
MOUNTAINS THURSDAY AFTERNOON AND EVENING. THIS SYSTEM WILL BRING
VERY WINDY CONDITIONS TO THE REGION THURSDAY AND THURSDAY NIGHT
WITH STRONG WINDS POSSIBLE. TEMPERATURES WILL BE ABOVE SEASONAL
NORMALS THROUGH THE PERIOD WITH THE WARMEST DAY ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BAKER/MEIER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 9:24 AM MSTFire Weather WatchBOUAdams, Arapahoe, Clear Creek, Douglas, Elbert, Gilpin and 3 more20 hr

Nearby

High Wind Watches in Colorado, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.